Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 23, 2008, 4:41 AM EDT. It took effect at Apr 23, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 4:41 AM EDT (08:41 UTC)
- In effect from
- Apr 23, 2008, 1:00 PM EDT
- Expired
- Apr 23, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 230841 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 441 AM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM THIS AFTERNOON FOR CHARLOTTE AND LEE COUNTIES FOR LONG DURATIONS OF LOW HUMIDITIES... .HIGH PRESSURE WILL CONTINUE ACROSS THE AREA WITH NORTHEASTERLY WINDS KEEPING DRY CONDITIONS IN PLACE ACROSS SOUTHWEST FLORIDA. FLZ062-065-232300- /O.UPG.KTBW.FW.A.0034.080423T1700Z-080423T2300Z/ /O.NEW.KTBW.FW.W.0036.080423T1700Z-080423T2300Z/ CHARLOTTE-LEE- 441 AM EDT WED APR 23 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA TODAY. AS AFTERNOON TEMPERATURES WARM INTO THE MID 80S ACROSS THE AREA...AFTERNOON HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 6 HOURS WITH MINIMUM HUMIDITIES EXPECTED AROUND 30 PERCENT. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:35 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 23, 3:35 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
335 AM EDT WED APR 23 2008
.SHORT TERM (TODAY-FRI)...MAINLY DRY WITH SEASONAL TEMPERATURES TO
CONTINUE REST OF THE WORK WEEK. SLOW MOVING UPPER LOW CONTINUES TO
TRACK FURTHER INTO THE W ATLANTIC AS UPPER RIDGING FROM THE GULF
THRU THE DEEP SOUTH SLIDES OVER THE AREA. A WEAK VORT MAX MOVES
THRU THE OVERALL UPPER FLOW FRI. SURFACE HIGH PRESSURE BUILDING
DOWN THE ATLANTIC SEABOARD TO REINFORCE HIGH PRESSURE IN THE
REGION AS W ATLANTIC SFC LOW MOVES OUT TO SEA. DRY ATMOSPHERE
REMAINS IN PLACE WITH THESE FEATURES BUT LOW LEVEL MOISTURE SLOWLY
INCREASES IN TIME. MODERATE NE-EASTERLY FLOW THU-FRI TO ONLY ALLOW
SEABREEZE RIGHT AT THE COAST AND POSSIBLE CU DEVELOPMENT BUT RAIN
CHANCES REMAIN SLIM AND HAVE DROPPED POPS TO 10 PERCENT FRI ALONG
BOUNDARY. NEAR NORMAL TEMPS TO SLOWLY AND ONLY SLIGHTLY INCREASE
LATER IN THE WEEK.
.LONG TERM (FRI NIGHT-TUE)...HIGH PRESSURE WILL CONTINUE TO RIDGE
ACROSS THE AREA THROUGH SUNDAY. THE TAIL END OF A COLD FRONT WILL
THEN MOVE THROUGH THE AREA MONDAY. WITH MOST OF THE UPPER ENERGY
REMAINING WELL NORTH OF THE STATE...HAVE ADDED ONLY SLIGHT CHANCE
POPS FOR MONDAY. HIGH PRESSURE WILL THEN BUILD ACROSS THE AREA FROM
THE NW BEHIND THE FRONT FOR MONDAY NIGHT AND TUESDAY BRINGING DRIER
AIR INTO THE AREA. TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH
SUNDAY NIGHT AND THEN COOL CLOSER TO NORMAL FOR MONDAY AND TUESDAY.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
PERIOD...WITH THE EXCEPTION OF AN HOUR OR TWO OF POSSIBLE MVFR
VSBYS JUST BEFORE SUNRISE WITH PATCHY GROUND FOG.
&&
.MARINE...GRADIENT TO FLUCTUATE NEXT FEW DAYS AS SFC HIGH GETS
REINFORCED FROM THE N WITH MODERATE NE-EASTERLY WINDS AT TIMES FOR
SLIGHTLY ELEVATED SEAS MAINLY THU-FRI. SFC HIGH MOVES INTO THE
ATLANTIC OVER THE WEEKEND AS E-SE WINDS WEAKEN AND SEAS RELAX. WEAK
FRONT APPROACHES THE REGION NEXT WEEK.
&&
.FIRE WEATHER...SOME DRY AIR REMAINS OVER THE AREA WITH SW FL
EXPECTED TO SEE LOW RHS FOR 4 HOURS OR MORE THIS AFTERNOON SO HAVE
RAISED RED FLAG WARNING FOR CHARLOTTE AND LEE COUNTIES. ELSEWHERE
MIN RHS MAY DROP TO AROUND CRITICAL LEVELS FOR SHORT DURATIONS.
MOISTURE INCREASE THU INTO THE WEEKEND FOR RH ABOVE CRITICAL THRESHOLDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 81 64 83 65 / 5 5 10 5
FMY 84 63 85 64 / 5 5 10 5
GIF 83 63 84 64 / 5 5 10 5
SRQ 81 63 82 63 / 5 5 10 5
BKV 83 58 83 58 / 5 5 10 5
SPG 80 67 81 69 / 5 5 10 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CHARLOTTE-LEE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WX...RD
LONG TERM/AVIATION...JCHazardous weather outlook, Apr 22, 5:02 AM EDT, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 502 AM EDT TUE APR 22 2008 FLZ039-042-043-048>052-055>057-060>062-065-222115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 502 AM EDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... HIGH PRESSURE AND A DRY AIRMASS WILL REMAIN OVER THE AREA TODAY. RELATIVE HUMIDITY VALUES OVER INTERIOR AREAS ARE EXPECTED TO FALL BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON. WESTERLY WINDS ARE EXPECTED TO KEEP MOISTURE ABOVE CRITICAL LEVELS JUST ALONG AND NEAR THE WEST COAST. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL COUNTIES EXCEPT PINELLAS FOR THIS AFTERNOON. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RD
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:54 PM EDT | Fire Weather Watch | TBW | 8 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.